MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48558528
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, screw broke and tulip head popped off.There was a surgical delay of 5 minutes.The surgery was completed successfully.No adverse consequences to the patient have been reported.
 
Additional Manufacturer Narrative
Method: nc/capa history review, labelling review, risk assessment result: the reported event was confirmed to have occurred.The screw was disposed of and not available for return.Therefore, the device evaluation could not be performed.Manufacturing records for this product were not reviewed because no lot was provided it was reported that the screw holes were prepared as recommended by surgical technique guide and that the patient had hard bone.Conclusion: the probable root cause is hard bone of the patient.Device was not returned.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8225911
Report Number0009617544-2019-00003
Device Sequence Number19360957
Product Code NKG
UDI-Device Identifier04546540596444
UDI-Public04546540596444
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48558528
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1